Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 263, NWS Omaha, NE

June 27, 2006Gage County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 27, 2006, 5:18 PM CDT for Gage County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2006, 5:18 PM CDT (22:18 UTC)
Expired
Jun 27, 2006, 5:45 PM CDT
In force
27 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Gage County, NE

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:01 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 27, 3:01 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT TUE JUN 27 2006

.DISCUSSION...

SHORT TERM...TONIGHT AND WEDNESDAY. WATER VAPOR IMAGERY SHOWED
POSSIBLE JET STREAK CI BAND MOVG FAIRLY QUICKLY SSE INTO ERN
NEBRASKA EARLY TUE AFTN AHEAD OF SUBTLE EMBEDDED SHORTWAVE TROUGH
IN NERN SD/WCNTRL MN AREA. WEAK SFC FRONT/TROUGH SPIT THE CWA WEST
TO EAST AT 19Z AND THE AFOREMENTIONED UPPER SYSTEM AND WEAK SFC
CONVERGENCE ALONG BOUNDARY AIDED IN CONVECTION DVLPG NEAR BOUNDARY
ACROSS CWA. EXPECT ACTIVITY TO INCREASE A BIT MORE THROUGH THE LATE
AFTN HOURS...BUT MEAGER LOW LVL DWPTS...40S TO AROUND 50 AT THE
SFC AND 5 OR LESS C AT 850...IS LIMITING INSTABILITY AND COVERAGE
SOMEWHAT. BOUNDARY IS FORECAST BY NAM/GFS TO SAG INTO SRN ZONES
TNGT BEFORE STALLING OUT SO WILL CARRY SMALL POPS ALL NGT S TO
ACCOUNT FOR FRONT AND THE ERN SD/WRN MN TROUGH. DID NOT INCLUDE
POPS ATTM FAR NRN ZONES ALTHOUGH WEAK RETURN JET AND A BIT OF
INSTABILITY/THETA E ADVCTN AT 850 MB IS FCST OVR SAND HILLS LATER
TNGT. APPEARS BOUNDARY WL RMN OVR FAR SOUTHERN ZONES ON WEDNESDAY
AND BUFKIT SHOWED MINIMAL/NO CAPPING WITH HTG OVER FAR SERN NEBR.
THUS INSERTED SMALL POPS SRN ZONES. COOLING BEHIND FRONT
MINIMAL...AND DID BOOST HIGHS A BIT BUT NOT QUITE AS WARM AS GFS
THOUGH.

NAM/GFS BEGIN DIVERGING WITH FRONT ON THURSDAY AS NAM SHARPENS IT UP
AND SAGS IT A BIT S ON WHILE GFS BEGINS WASHING IT OUT AND LIFTING
IT NEWD. GENERALLY WENT WITH A BLEND IN CURRENT FORECAST AND KEPT
TEMPS A BIT BELOW GFS...BUT DECENT AGREEMENT ON GFS ENSEMBLES IN
THU/FRI PD IN TILTING UPPER RIDGE EWD TWD CNTRL PLAINS SO
CONTINUED WARMUP INTO FRIDAY AND RAISED BOTH MAX AND MIN TEMPS
INTO SAT.

FLOW OVR PLAINS FLATTENS THIS WEEKEND AS A TROUGH SWINGS THROUGH
CANADA AND UPPER RIDGE BEGINS RELOADING OVR WRN U.S. THIS SHOULD
ALLOW A CDFNT INTO THE CWA AND THE FRONT COMBINED WITH COOLING
TEMPS ALOFT SHOULD ALLOW FOR INCREASING PCPN CHCS OVR THE CWA.
THE QUESTION IS WHEN. ECMWF HAS HAD A BIT MORE CONSISTENCY IN
ADVERTISING SHIFTING RIDGE AND WARMUP THIS COMING FRI/SAT...AND
REMAINS SLOWER WITH NEXT FRONT...IN FACT 12Z RUN DOES NOT BRING
FROPA TO SERN ZONES UNTIL 12Z TUE. FOR NOW KEPT SATURDAY THE WARMEST
WITH A GRADUAL COOL DOWN INTO MON/TUE. ALSO KEPT BLANKET POPS
SATURDAY THROUGH MONDAY BUT CENTERED HIGHEST ON THE SUNDAY PERIOD
TO ACCOUNT FOR PBSL MCS GFS DVLPD SAT NGT AND/OR FRONTAL PASSAGE
INTO HEART OF CWA PER ECMWF.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK
Hazardous weather outlook, Jun 27, 4:23 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
423 PM CDT TUE JUN 27 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281146-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
423 PM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...MAINLY OVER
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...AND ISOLATED LARGE HAIL TO THE SIZE OF
QUARTERS IS POSSIBLE THROUGH THE EVENING HOURS. AS THE SUN GOES
DOWN BY LATE EVENING...THE INSTABILITY IS EXPECTED TO DECREASE AND
THUNDERSTORMS SHOULD DIMINISH IN COVERAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL GENERALLY BE LIMITED TO THE
OVERNIGHT HOURS ACROSS MOST OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.

BOUSTEAD

In the hours before

Local storm report, Jun 27, 4:07 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
407 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             UNADILLA                40.68N 96.27W
06/27/2006  E0.75 INCH       OTOE               NE   TRAINED SPOTTER

&&

JB
Local storm report, Jun 27, 4:08 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
408 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             2 W UNADILLA            40.68N 96.31W
06/27/2006  E1.00 INCH       OTOE               NE   TRAINED SPOTTER

&&

JB
Local storm report, Jun 27, 4:16 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
416 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             4 NE WEEPING WATER      40.91N 96.08W
06/27/2006  E0.88 INCH       CASS               NE   PUBLIC

&&

JB
Local storm report, Jun 27, 4:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
432 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             BURR                    40.54N 96.30W
06/27/2006  E0.75 INCH       OTOE               NE   TRAINED SPOTTER

&&

JB
Local storm report, Jun 27, 4:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
447 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 NE STERLING           40.50N 96.32W
06/27/2006  E0.88 INCH       JOHNSON            NE   PUBLIC

&&

JB
Local storm report, Jun 27, 5:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
508 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             BARADA                  40.22N 95.58W
06/27/2006  E0.88 INCH       RICHARDSON         NE   CO-OP OBSERVER

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:34 PM CDTSevere Thunderstorm WarningOAXOtoe41 min
Jun 27, 3:40 PM CDTSevere Thunderstorm WarningOAXCass35 min
Jun 27, 4:15 PM CDTSevere Thunderstorm WarningOAXOtoe30 min
Jun 27, 4:26 PM CDTSevere Thunderstorm WarningOAXJohnson64 min
Jun 27, 5:30 PM CDTSevere Thunderstorm WarningOAXJohnson48 min
Jun 27, 6:07 PM CDTSevere Thunderstorm WarningOAXGage38 min
Jun 27, 6:43 PM CDTSevere Thunderstorm WarningOAXGage32 min
Jun 27, 5:22 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page23 min
Jun 27, 5:25 PM CDTSevere Thunderstorm WarningOAXMills35 min
Jun 27, 5:44 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page31 min
Jun 27, 5:59 PM CDTSevere Thunderstorm WarningOAXMills17 min
Jun 27, 6:15 PM CDTSevere Thunderstorm WarningOAXPage30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.